Patient Leaflet Updated 10-Jun-2020 | THE BOOTS COMPANY PLC
Boots Day Cold & Flu Relief Oral Solution
Information for the user
Boots Day Cold & Flu Relief Oral Solution
(Paracetamol, Pholcodine, Pseudoephedrine Hydrochloride)
Read all of this leaflet carefully because it contains important information for you.
This medicine is available without prescription to treat minor conditions. However, you still need to take it carefully to get the best results from it.
What this medicine is for
This medicine contains Paracetamol, an analgesic, which relieves pain and reduces fever, a decongestant to relieve a blocked nose and a cough suppressant to relieve coughing.
It can be used to relieve even the worst symptoms of colds and flu including aches and pains, nasal congestion, dry, tickly coughs and reduce fever.
Dry coughs do not produce phlegm or mucus on the chest.
Before you take this medicine
This medicine can be taken by adults and children of 16 years and over. However, some people should not take this medicine or should seek the advice of their pharmacist or doctor first.
Do not take:
Talk to your doctor:
Talk to your pharmacist or doctor:
Other important information
Driving and using machines: This medicine can affect your ability to drive or use machines as it may make you feel dizzy or drowsy. Do not drive or use machines while taking this medicine until you are sure you are not affected.
Do not drink alcohol (wine, beer, spirits) whilst taking this medicine. Alcohol increases the risk of side effects occurring and may make you feel drowsy. The propylene glycol in this medicine may enhance the effects of alcohol.
Information for people with diabetes: Each 30 ml of this medicine contains 5.4 g of sucrose and 1.7 g of glucose.
Information about some of the ingredients in this medicine: Each 30 ml contains 1153 mg of alcohol (ethanol) equivalent to 29 ml of beer or 12 ml of wine.
Glycerol may cause headache, upset stomach and diarrhoea.
If you take other medicines
This medicine contains paracetamol.
Do not take with any other paracetamol-containing products.
Before you take this medicine, make sure that you tell your pharmacist about ANY other medicines you might be using at the same time, particularly the following:
If you are unsure about interactions with any other medicines, talk to your pharmacist. This includes medicines prescribed by your doctor or medicine you have bought for yourself including herbal and homeopathic remedies.
How to take this medicine
Check the seal is not broken before first use. If it is, do not take the medicine.
Take during the day. Use the measuring cup provided.
Adults and children of 16 years and over take 30 ml every 4 hours, if you need to, up to 4 times in any 24 hours. Don’t take more than 120ml in any 24 hours.
Or, if you intend to take a night time cold product at bedtime don’t take more than 90ml in any 24 hours.
This medicine should be swallowed.
Do not give to children under 16 years.
Do not take more medicine than the label tells you to. If you do not get better, talk to your doctor.
Do not take this medicine for more than 5 days, unless your doctor tells you to.
If symptoms do not go away talk to your doctor.
If you take too much: Talk to a doctor at once if you take too much of this medicine even if you feel well. This is because too much paracetamol can cause delayed, serious liver damage. Go to your nearest hospital casualty department. Take your medicine and this leaflet with you.
Possible side effects
Most people will not have problems, but some may get some.
If you get any of these serious side effects, stop taking the medicine. See a doctor at once:
Frequency not known:
Inflammation of the colon due to insufficient blood supply (ischaemic colitis)
Reduced blood flow to the optic nerve (Ischaemic optic neuropathy) (see Important information above)
If you get any of these side effects, stop taking the medicine:
If you get any of the following side effects see your pharmacist or doctor:
Reporting of side effects
If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard or search for MHRA Yellow card in the Google Play or Apple App Store. By reporting side effects you can help provide more information on the safety of this medicine.
How to store this medicine
Do not store above 25ºC.
Keep this medicine in a safe place out of the sight and reach of children, preferably in a locked cupboard.
Use by the date on the bottle label or on the end flap of the carton. After this date return any unused product to your nearest pharmacy for safe disposal.
What is in this medicine
Each 30 ml of oral solution contains Paracetamol 1000 mg, Pholcodine 10 mg, Pseudoephedrine Hydrochloride 60 mg, which are the active ingredients.
As well as the active ingredients, the solution also contains glycerol (E422), liquid sugar (sucrose), propylene glycol, purified water, liquid glucose, ethanol (4.8 vol %), citric acid, sodium citrate, sodium benzoate (E211), acesulfame potassium, riboflavin sodium phosphate (E101), flavours (peach, pear drop, lime, levomenthol).
This pack contains 240 ml of clear, orange coloured syrup.
Who makes this medicine
Manufactured for the Marketing Authorisation Holder
Leaflet prepared May 2020
If you would like any further information about this product, please contact
To request a copy of this leaflet in Braille, large print or audio please call, free of charge 0800 198 50000 (UK only)
Please be ready to give the following information:
Product name: Boots Day Cold & Flu Relief Oral Solution
Reference number: 00014/0565
This is a service provided by the Royal National Institute of Blind People.
Artwork Reference WBAG360293
1 Thane Road West, Beeston, Nottingham, NG2 3AA
+44 (0)1159 592 565
+44 (0)1159 595 165